Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: Expert Opinions on HIV Cure Research
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Exhaustion in Early Stage
Jun 16, 2003

I recently tested positive (April 28) and seroconverted in early March. (tested negative on April 10). I have a CD4 count of about 1000 and viral load of 10,000. I am exhausted and feel depleted of energy. I have also had severe pains in my knees when i sit for long periods of time (like on an airplane or at the theater.) One doctor has said that the exhaustion is emotional; another has said that it is a symptom of the virus. What is your opinin? Could the virus have affected my joints as well? Thanks.

Response from Dr. Frascino

Hello,

Sorry to hear about the recent positive test.

Could your fatigue be emotional? Yes.

Could your fatigue be a symptom of the virus? Also, yes!

Could your fatigue be something else? Again, yes!

What to do? First, make sure you are under the care of an HIV specialist. Have him or her evaluate you for the common causes of fatigue anemia, hormonal problems, infection, medication side effects, etc. Hell need to evaluate your joint complaints as well. Yes, there are a variety of joint problems that can be related to HIV disease.

Next, learning that you are HIV-positive is an emotional shock. There will be a period of psychological adjustment to this new reality of cohabitating with HIV. If other causes for your fatigue have been ruled out, then ask for a referral to a compassionate HIV-knowledgeable therapist, who also can help you with this trying time. From personal experience, I can assure you things will indeed get better.

Write back if you are still having difficulties, or if you have other questions? Good luck. Remember, we are all in this together. OK?

Dr. Bob


Previous
Get Tested first
Next
Need energy booster.

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement